Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 21, 2021, 7:37 PM CDT for Madison County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 21, 2021, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
457
WWUS84 KJAN 220037
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
737 PM CDT Mon Jun 21 2021
MSZ043-044-048-049-220130-
Hinds MS-Leake MS-Rankin MS-Madison MS-
737 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LEAKE...NORTH
CENTRAL RANKIN...CENTRAL HINDS AND MADISON COUNTIES UNTIL 830 PM
CDT...
At 737 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Cameron to near Flora to Bovina.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Pocahontas around 740 PM CDT.
Cameron around 745 PM CDT.
Annandale around 750 PM CDT.
Camden around 755 PM CDT.
Madison, Canton and Gluckstadt around 805 PM CDT.
Bolton around 820 PM CDT.
Jackson, Clinton and Raymond around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3252 8987 3226 9042 3235 9070 3235 9069
3234 9063 3237 9064 3238 9063 3241 9061
3256 9023 3286 8990 3277 8959
TIME...MOT...LOC 0037Z 276DEG 18KT 3283 8994 3257 9025 3236 9071
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:16 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 21, 7:16 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Jackson MS 716 PM CDT Mon Jun 21 2021 .UPDATE... Updated for evening discussion. && .DISCUSSION... Numerous SHRA/TSRA associated with the cold front pushing into the forecast area will continue through tonight, and TSRA intensity with strong/svr wind gusts potential will be greatest this evening. Expect convective rainfall chances to diminish for most of the forecast area Tuesday, especially northwest of the PIB/HBG area. VFR conditions are prevailing in the near term, and expect ceilings to lower overnight to IFR category and persist for much of the morning before mixing and drying improve conditions late morning/afternoon. /EC/ Prior discussion below: Through Tuesday: This afternoon, there were two different convective regimes ongoing - one bringing scattered showers to South MS and Southeast LA in association with a shortwave along the northern Gulf Coast and another bringing showers and thunderstorms from North LA through AR into North MS ahead of an approaching cold front. A bit of a lull exists in between along the I-20 corridor at this time. Through this evening, storms along and ahead of the cold front will build southward bringing and end to this lull. There remains some potential for isolated severe storms, given the moderate to strong mixed layer instability in place across much of the area and in spite of relatively weak deep layer shear. However, with the loss of diurnal heating, the severe threat will likely taper off by mid-evening. Rainfall may be heavy at times as well given >2" PW, which could lead to localized flooding - particularly in those areas which have recently dealt with flooding issues. The front and associated showers and isolated thunderstorms will continue across the area through the overnight. We may see a bit of a lull in precip tomorrow morning then redevelopment of showers and thunderstorms by late morning/midday near the front from south MS into central LA with the return of daytime heating. A drier and slightly cooler airmass will advect in behind the front, resulting in dry weather for much of the northern and central half of the area on Tuesday. Between the cooler air behind the front and clouds/rain farther south, temps will run as much as 10 degrees below normal. /DL/ Tuesday night through Sunday: Come Tuesday evening a weak cold front will be drifting across our southeastern most zones. Model consensus move this cold front farther south before stalling it and is drier for Wednesday night as the last of the rain is expected to end before midnight. In the wake of the cold front temperatures will be cooler than normal with lower 60s for Wednesday morning lows in the north to upper 60s in the south. Wednesday wl still have broad upper level troughing overhead as a surface high becomes centered over the mid Atlantic seaboard. This surface high will ridge back to the southwest across our region resulting in an east to southeast low level flow across our CWA. This will allow the stalled front to drift back to the north a little during the day and become the focus for convection which may spread as far north as Interstate 20 by late afternoon. Thursday mid level ridging will begin strengthening back over our region from the west while our low level flow becomes more southerly. This will allow for moisture to return to our CWA along with warmer temperatures. A greater coverage of diurnal convection is expected Thursday. Friday the mid level ridge from the west will be stronger while we maintain surface ridging from the east. Together these features will result in more isolated coverage of afternoon and early evening convection. Wl see little change Saturday but an upper level trough will be dropping over the Central Plains trying to make a dent in the mid level ridging across the southern states. This upper level trough will also help support a cold front that the models still try to nudge into our northwest Sunday. This cold front may stall across our delta region Sunday where the highest pops look to be carried Sunday into Monday. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions prevail across much of the area, with patchy MVFR ceilings and scattered SHRA/TS. Through this evening, coverage of rain and storms will increase ahead of an approaching front. A few wind gusts to 50 kt are possible in isolated severe storms. The front will push across the area overnight into Tues morning, bringing a wind shift from SW to NW. Along with temporary visby reductions in periods of heavy rain, ceilings are expected to fall to the IFR/MVFR range overnight into Tues morning, gradually improving from the north during the day. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 80 67 88 / 92 49 5 26 Meridian 69 80 65 87 / 86 62 6 29 Vicksburg 69 81 67 90 / 93 36 5 23 Hattiesburg 71 83 70 87 / 83 83 47 54 Natchez 70 80 69 89 / 88 58 12 35 Greenville 66 80 62 86 / 95 4 1 7 Greenwood 65 81 62 88 / 95 8 1 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 21, 2:05 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 205 PM CDT Mon Jun 21 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-059-060-221915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Jefferson-Adams- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northern portions of central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...2 PM to 10 PM FLOODING THREAT...Limited TIMING...Through Tonight Isolated severe thunderstorms capable of damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ046-051-052-054>058-061-221915- Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of central and eastern Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...Through Tonight Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ062>066-072>074-221915- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of south central and southeast Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 21, 6:14 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
614 PM CDT Mon Jun 21 2021
MSZ040-042-047-220015-
Warren MS-Yazoo MS-Issaquena MS-
614 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...YAZOO AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 715 PM CDT...
At 614 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Yazoo City to 9 miles east of Valley
Park to near Mansford. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Yazoo City around 630 PM CDT.
Phoenix around 635 PM CDT.
Benton around 645 PM CDT.
Tinsley around 650 PM CDT.
Redwood around 655 PM CDT.
Little Yazoo around 700 PM CDT.
Oak Ridge around 710 PM CDT.
Youngton, Vaughan and Myrleville around 715 PM CDT.
Other locations impacted by these storms include Satartia and
Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3251 9105 3248 9100 3252 9102 3266 9072
3269 9070 3266 9068 3269 9066 3270 9068
3291 9047 3282 9002 3266 9025 3264 9031
3261 9034 3258 9040 3259 9044 3250 9052
3250 9059 3246 9060 3237 9075 3248 9111
TIME...MOT...LOC 2314Z 274DEG 21KT 3289 9049 3265 9071 3246 9110
TWSpecial weather statement, Jun 21, 6:35 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CDT Mon Jun 21 2021
MSZ049-055-220030-
Rankin MS-Simpson MS-
635 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 730 PM CDT...
At 635 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pinola, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mendenhall around 655 PM CDT.
Cato and Martinville around 710 PM CDT.
Johns around 720 PM CDT.
Other locations impacted by this storm include D'Lo, Braxton and
Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3193 9015 3220 8982 3211 8973 3205 8973
3205 8967 3204 8966 3200 8965 3180 9001
TIME...MOT...LOC 2335Z 230DEG 21KT 3192 9002
TWSpecial weather statement, Jun 21, 6:40 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
640 PM CDT Mon Jun 21 2021
MSZ054-062-220015-
Copiah MS-Lincoln MS-
640 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN AND
SOUTHWESTERN COPIAH COUNTIES UNTIL 715 PM CDT...
At 640 PM CDT, Meteorologists were tracking a strong thunderstorm
over Allen, or 15 miles northwest of Brookhaven, moving northeast at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Barlow around 650 PM CDT.
Glancy around 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3171 9074 3177 9074 3189 9056 3173 9042
3161 9064
TIME...MOT...LOC 2340Z 232DEG 20KT 3173 9064
TWSpecial weather statement, Jun 21, 7:31 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
731 PM CDT Mon Jun 21 2021
LAZ024-220130-
Catahoula LA-
731 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 830 PM CDT...
At 731 PM CDT, Meteorologists were tracking a strong thunderstorm 10
miles south of Midway, or 19 miles northeast of Pineville, moving
southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Walters around 750 PM CDT.
Larto and Mayna around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3130 9200 3158 9201 3152 9177 3148 9181
3146 9173 3145 9172 3144 9181 3150 9185
3142 9186 3138 9178 3137 9186 3131 9187
3127 9183 3130 9193 3122 9194 3124 9195
3123 9199 3127 9199 3128 9202
TIME...MOT...LOC 0031Z 303DEG 27KT 3154 9220
TWSpecial weather statement, Jun 21, 7:32 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
732 PM CDT Mon Jun 21 2021
LAZ016-MSZ047-048-053-220130-
Madison LA-Warren MS-Hinds MS-Claiborne MS-
732 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH...
SOUTHWESTERN WARREN...NORTHEASTERN CLAIBORNE AND WEST CENTRAL HINDS
COUNTIES UNTIL 830 PM CDT...
At 732 PM CDT, Meteorologists were tracking a strong thunderstorm
over Vicksburg, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Bovina around 750 PM CDT.
Newman around 805 PM CDT.
Other locations impacted by this storm include Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3221 9112 3224 9112 3225 9113 3241 9091
3229 9050 3207 9070 3221 9114
TIME...MOT...LOC 0032Z 294DEG 18KT 3231 9087
TWSpecial weather statement, Jun 21, 7:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
737 PM CDT Mon Jun 21 2021
MSZ043-044-048-049-220130-
Hinds MS-Leake MS-Rankin MS-Madison MS-
737 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LEAKE...NORTH
CENTRAL RANKIN...CENTRAL HINDS AND MADISON COUNTIES UNTIL 830 PM
CDT...
At 737 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Cameron to near Flora to Bovina.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Pocahontas around 740 PM CDT.
Cameron around 745 PM CDT.
Annandale around 750 PM CDT.
Camden around 755 PM CDT.
Madison, Canton and Gluckstadt around 805 PM CDT.
Bolton around 820 PM CDT.
Jackson, Clinton and Raymond around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3252 8987 3226 9042 3235 9070 3235 9069
3234 9063 3237 9064 3238 9063 3241 9061
3256 9023 3286 8990 3277 8959
TIME...MOT...LOC 0037Z 276DEG 18KT 3283 8994 3257 9025 3236 9071
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:32 PM CDT | Special Weather Statement | JAN | Warren | 58 min |
| Jun 21, 8:14 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jun 21, 8:19 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Jun 21, 9:10 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 50 min |
| Jun 21, 9:45 PM CDT | River Flood Warning | JAN | Neshoba | 23 hr |
| Jun 21, 9:46 PM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Jun 21, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Richland | 66 min |
| Jun 21, 7:31 PM CDT | Special Weather Statement | JAN | Concordia | 59 min |
| Jun 21, 7:54 PM CDT | Special Weather Statement | JAN | Tensas | 36 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.